MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 8.5X80MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 8.5X80MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482802880
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2019 extraction surgery was performed; the physician indicated, "the bone of the patient was healing." during extraction the physician noted that the head of the screw inserted in the iliac bone was dissociated from the body of the screw.The physician indicated this occurred post-operatively, whilst the device was implanted.The disengaged screw was removed and surgery was completed successfully with no delay.No adverse consequences or medical intervention were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, functional inspection, and material analysis could not be performed as the device was reported lost.Product and complaint history could not be performed as a valid lot code was not provided and could not be obtained.Complaint history were reviewed and no similar events were identified.Manufacturing history were reviewed and no relevant manufacturing issues were identified.It was reported that a screw disengaged post-operatively due to patient trauma.Therefore, the root cause of the reported event is due to the trauma patient experienced.Surgical technique provides information for the patient: "the surgeon must discuss all physical and psychological limitations inherent to the use of the device with the patient.This includes the rehabilitation regimen, physical therapy, and wearing an appropriate orthosis as prescribed by the physician.Particular discussion must be directed to the issues of premature weight bearing, activity levels, and the necessity for periodic medical follow-up.The surgeon must warn the patient of the surgical risks and made aware of possible adverse effects.The surgeon must warn the patient that the device cannot and does not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implant can break or become damaged as a result of strenuous activity or trauma, and that the device may need to be replaced in the future.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) the surgeon must advise the patient that resultant forces can cause failure of the device.Patients who smoke have been shown to have an increased incidence of non-unions.Surgeons must advise patients of this fact and warn of the potential consequences.For diseased patients with degenerative disease, the progression of degenerative disease may be so advanced at the time of implantation that it may substantially decrease the expected useful life of the appliance.In such cases, orthopaedic devices may be considered only as a delaying technique or to provide temporary relief." h3 other text : hospital did not return device.

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE S 8.5X80MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8511690
Report Number0009617544-2019-00047
Device Sequence Number1501448
Product Code NKB
UDI-Device Identifier07613327002546
UDI-Public07613327002546
Combination Product (Y/N)N
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number482802880
Device Lot Number166810
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR
Patient Weight58